MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1260-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician implanted two ruby coils in the splenic aneurysm.After advancing the third ruby coil approximately 20cm, the pusher assembly of the ruby coil became stuck at the rotating hemostasis valve (rhv).The physician had experienced resistance, and the ruby coil was unable to advance further in the px slim.Subsequently, the ruby coil was removed.The physician then advanced the ruby coil into a bowl of saline to rinse off and noticed the ruby coil had detached on the back table.Therefore, the ruby coil was not used for the remainder of the procedure.The procedure was completed using two new ruby coils and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil was unable to confirm the detached embolization coil.Evaluation revealed that the embolization coil was intact with its pusher assembly.Further evaluation revealed the pusher was retracted entirely out of the sheath was kinked.The embolization coil also had offset coil winds along its length.This damage was likely incidental to the reported complaint.The ruby coil was stuck within its introducer sheath and could not be re-sheathed.Therefore, functional testing could not be performed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11263424
Report Number3005168196-2021-00201
Device Sequence Number1165532
Product Code HCG
UDI-Device Identifier00814548013022
UDI-Public00814548013022
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1260-A
Device Catalogue NumberRBY2C1260
Device Lot NumberF100994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005